Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2025, 5:19 PM PDT for Inyo County, San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2025, 5:19 PM PDT (00:19 UTC)
- Expired
- Aug 25, 2025, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 42 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:20 PM PDT | FLASH FLOOD | 6 Ssw Trona, CA | CHP reports Flash Flood along SR-178 near Pinnacle Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WGUS55 KVEF 260019
FFWVEF
CAC027-071-260330-
/O.NEW.KVEF.FF.W.0049.250826T0019Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
519 PM PDT Mon Aug 25 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Inyo County in south central California...
San Bernardino County in southern California...
* Until 830 PM PDT.
* At 519 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Trona, Homewood Canyon-Valley Wells, Searles Valley, and Highway
178.
This includes Highway 395 between mile markers 30 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
3522 11747 3500 11739 3481 11744 3482 11763
3560 11764 3566 11757 3584 11752
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN3 follow-up statements
470
WGUS75 KVEF 260132
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
632 PM PDT Mon Aug 25 2025
CAC027-071-260330-
/O.CON.KVEF.FF.W.0049.000000T0000Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-
632 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT THIS
EVENING FOR SOUTHERN INYO AND SAN BERNARDINO COUNTIES...
At 632 PM PDT, Local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported flash flooding on Highway 178
near Pinnacle.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Trona, Homewood Canyon-Valley Wells, Searles Valley, and Highway
178.
This includes Highway 395 between mile markers 30 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
3522 11747 3500 11739 3481 11744 3482 11763
3560 11764 3566 11757 3584 11752
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN736
WGUS75 KVEF 260308
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
808 PM PDT Mon Aug 25 2025
CAC027-071-260330-
/O.CON.KVEF.FF.W.0049.000000T0000Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-
808 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT THIS
EVENING FOR SOUTHERN INYO AND SAN BERNARDINO COUNTIES...
At 808 PM PDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported flash flooding on Highway 178
near Pinnacle.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Trona, Homewood Canyon-Valley Wells, Searles Valley, and Highway
178.
This includes Highway 395 between mile markers 30 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
3522 11747 3500 11739 3481 11744 3482 11763
3560 11764 3566 11757 3584 11752
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN562
WGUS75 KVEF 260334
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
834 PM PDT Mon Aug 25 2025
CAC027-071-260344-
/O.EXP.KVEF.FF.W.0049.000000T0000Z-250826T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-San Bernardino CA-
834 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN INYO AND SAN
BERNARDINO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3586 11739 3583 11731 3558 11735 3551 11740
3522 11747 3500 11739 3481 11744 3482 11763
3560 11764 3566 11757 3584 11752
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:34 PM PDT, 2 hours 45 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend.
Area forecast discussion, Aug 25, 2:34 PM PDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 234 PM PDT Mon Aug 25 2025 .KEY MESSAGES... * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend. .DISCUSSION...Today through Monday Thunderstorm activity has been focused mainly along the higher terrain from northeast Clark county through Lincoln County and along the Sierra Crest this afternoon. A cloud shield associated with decaying nocturnal storms last night has limited convection across most of Clark and Mohave Counties thus far today. Clearing is southern San Bernardino is providing an opening for strong thunderstorms in the Morongo Basin and will serve a the focus for strong storms throughout the evening hours. Sufficient precipitable water and thermodynamics isolate this area for the potential for rain rates of 1-2 inches per hour this evening. The chance for stormy weather continues with an overnight cluster of storms over Clark and Mohave counties bringing a potential mess for rush hour Tuesday morning in Las Vegas. All of this is due to a continued influx of monsoon moisture compliments of our four corners high, complimented by onshore flow due to a shortwave trough off the California coast. This southwest flow is bringing drier air into the area. While this drying reduces available moisture, it also provides dynamic forcing, creating an environment where storms can form more easily without the need for orographic lift. While Tuesday will be the most convectively active day this week, thunderstorms are possible each day through the weekend with decreasing chances each day and storms becoming more and more terrain-driven. With the influence of the shortwave trough, temperatures will be cooler across the region on Tuesday. High temperatures will be around ten degrees below normal Tuesday, although that could vary widely depending on cloud cover and associated thunderstorm activity. With fewer clouds and drier air on Wednesday, a warming trend ensues. Temperatures will rebound slowly approaching climatologic normal by the weekend. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers and thunderstorms will develop over the mountains by around noon. Outflow from storms to the south will bring southernly wind to the terminal by 19Z. Outflow boundaries will be around throughout the afternoon and evening with primary threats will be erratic gusty winds and briefly heavy rain with lower ceilings. Another round of showers and thunderstorms is probable overnight into the early morning hours Tuesday. Temperatures are forecast remain just below 100F today with even cooler temperatures on Tuesday. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 18Z Forecast Package... Storms will develop over the higher terrain around noon. These storms will produce erratic gusty winds along with locally heavy rain, lower ceilings, and terrain obscuration. Away from thunderstorms, winds should follow typical patterns with gusts less than 20 knots, and conditions will be VFR through tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 25, 4:18 PM PDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
418 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Flash Flood 2 E Joshua Tree 34.14N 116.28W
08/25/2025 San Bernardino CA Trained Spotter
CA-62 flooded at White Feather Road.
0347 PM Tstm Wnd Gst 2 WSW Twentynine Palms 34.13N 116.08W
08/25/2025 M68 MPH San Bernardino CA Trained Spotter
Trained weather spotter reported a wind gust
to 68 mph.
0410 PM Flash Flood Twentynine Palms 34.14N 116.05W
08/25/2025 San Bernardino CA Law Enforcement
CA 62 flooded at Adobe Rd in Twentynine
Palms.
&&Local storm report, Aug 25, 4:25 PM PDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
425 PM PDT Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Flash Flood 3 W Twentynine Palms 34.14N 116.10W
08/25/2025 San Bernardino CA Broadcast Media
CA-62 flooded at Encelia Dr. Multiple
vehicles trapped in fast moving water.
&&
BEPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:01 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 44 min |
| Aug 25, 6:43 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 25, 7:36 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 25, 8:04 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Aug 26, 1:53 AM PDT | Flood Watch | VEF | Inyo | 19 hr |
| Aug 26, 2:14 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 26, 2:54 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 111 min |
| Aug 26, 4:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo, San Bernardino | 54 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.